advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Tifton, Georgia, USA:

Does an A1c over 9.0 for a sustained period of time increase the risk for sudden cardiac death in a person with type 1 who is very non-compliant?

Answer:

Sudden death related to type 1 diabetes is more often related to severe hypoglycemia and also to heart rhythm disturbances. This could be a form of nerve damage (autonomic neuropathy). However, short and long term risks for such high A1c levels include ketoacidosis, dose errors and, if not monitoring, also asymptomatic hypoglycemia. Long term complications are enormously increased including eye, heart, kidney, nerve damage.

SB

DTQ-20050516172905
Original posting 28 May 2005
Posted to A1c, Glycohemoglobin, HgbA1c and Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.